Alert archive / Texas / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 151, NWS San Angelo, TX

November 4, 20224 counties in Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Nov 4, 2022, 1:01 PM CDT for 4 counties in Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 4, 2022, 1:01 PM CDT (18:01 UTC)
Expired
Nov 4, 2022, 1:45 PM CDT
In force
44 min
Issued by
NWS San Angelo, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Haskell County, TX, Jones County, TX, Shackelford County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 54 km from the middle of the area, began a volume at 18:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 6.0 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2022-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 399 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2022-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
399 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
637 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 12:11 PM CDT, 50 minutes earlier.

Area forecast discussion, Nov 4, 12:11 PM CDT, 50 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1211 PM CDT Fri Nov 4 2022

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 241 AM CDT Fri Nov 4 2022

Classic La Nina upper low across West Central Texas today. Main
upper low moves across the Panhandle into Oklahoma today, with he
dry slot moving across West Central Texas. Decent low level
moisture to start the day off will shift east as the Pacific front
moves across the area. We often see a thin band of showers
develop along the front during the morning, before the storms
develop across the Heartland during the afternoon once the front
finally reaches the deeper moisture. Latest NAMNEST shows this
nicely, with the HRRR showing something similar albeit a little
farther east. Will keep low POPs in place for much of the area,
ramping the POPs up across Brown and San Saba for early afternoon.

Otherwise, strong downward forcing for the afternoon behind the
front, along with GFS 700 mb winds of 50-60 knots suggest winds
may end up stronger than some of the model blends are suggesting.
Will at least see wind gusts up in the Wind Advisory criteria, if
not the sustained winds. Will start off by issuing a Wind Advisory
for the central and western counties for this afternoon. Will see
if wind speeds increase enough behind the front across the
eastern areas to need an advisory as well as we go through the
day.

Finally, a little downslope will help temperatures climb into the
70s to near 80 this afternoon. Wind speeds will begin to drop off
rapidly after sunset, and may end up with a decent radiational
cooling set up by morning. Lows down in the 40s look good.

&&

.LONG TERM...
(Saturday through Thursday)
Issued at 222 AM CDT Fri Nov 4 2022

Near normal temperatures are forecast on Friday, with highs in the
mid to upper 70s and overnight lows in the upper 40s to lower 50s.
Above normal temperatures are then forecast Sunday through much of
the upcoming week, as an upper level ridge across the Southeast
United States dominates our weather. Highs Sunday through Wednesday
will generally be in the 80s, with overnight lows in the upper 50s
to mid 60s. Isolated showers and thunderstorms are possible late
Monday, mainly across our eastern counties, along the western
periphery of the aforementioned upper level ridge. Most locations
are forecast to remain dry though.

The next upper level trough is forecast to approach West Central
Texas late Thursday into Friday, sending another weak Pacific cold
front through the region. No rain is forecast with this front, but
temperatures by the end of the work week will be near to slightly
below seasonal normals.

&&

.AVIATION...
(18Z TAFS)
Issued at 1206 PM CDT Fri Nov 4 2022

Expect gusty west winds up to 35 knots at the KABI/KSJT terminals
this afternoon. Current radar trends are indicating a narrow line
of showers and a few thunderstorms developing across the western
half of the area. This line will move quickly to the east and
going with VCSH at most of the terminals this afternoon. The wind
speeds will die off quickly this evening to around 10 knots
tonight. Expect VFR for the next 24 hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene     73  40  72  54 /  30   0   0   0
San Angelo  74  41  75  51 /  20   0   0   0
Junction    79  41  77  49 /  20   0   0   0
Brownwood   77  44  74  49 /  40   0   0   0
Sweetwater  71  42  72  52 /  20   0   0   0
Ozona       71  41  73  47 /  10   0   0   0
Brady       77  41  74  52 /  30   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 8 PM CDT this evening for Coke-Crockett-
Fisher-Irion-Jones-Nolan-Runnels-Sterling-Taylor-Tom Green.

&&

SHORT TERM...07
LONG TERM....Daniels
AVIATION...21
Hazardous weather outlook, Nov 4, 4:17 AM CDT, 8 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
417 AM CDT Fri Nov 4 2022

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-050930-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
417 AM CDT Fri Nov 4 2022

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...Today and Tonight

A few showers and storms will be possible across West Central
Texas this morning and this afternoon, with the best chances
east of a Breckenridge to San Saba to Fredericksburg line. A few
of these storms may become strong to severe, with damaging winds
and large hail the primary threats. However, a brief tornado can
not be ruled out.

In addition, gusty west winds will develop this afternoon behind a
cold front across the area mainly east of an Abilene to San Angelo
to Ozona line. These winds may create hazardous conditions,
especially for high profile vehicles on north-south roadways.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested today across portions of the
Heartland.

In the hours before

Special weather statement, Nov 4, 12:04 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1204 PM CDT Fri Nov 4 2022

TXZ098-099-113-041745-
Haskell TX-Throckmorton TX-Jones TX-
1204 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of Haskell,
northeastern Jones and northwestern Throckmorton Counties through
1245 PM CDT...

At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haskell, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Haskell, Stamford, Weinert, Irby, Avoca, Millers Creek Reservoir,
Lake Stamford Marina, Paint Creek, Us-277 Near The Haskell-
Knox County Line and Tuxedo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3284 9972 3284 10000 3296 9999 3340 9977
      3340 9938
TIME...MOT...LOC 1703Z 210DEG 44KT 3314 9976

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Nov 4, 12:13 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1213 PM CDT Fri Nov 4 2022

TXZ049-054-113-127-041815-
Fisher TX-Nolan TX-Jones TX-Taylor TX-
1213 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of central Jones,
northeastern Nolan, northwestern Taylor and southeastern Fisher
Counties through 115 PM CDT...

At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trent, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Anson, Nolan, Merkel, Hawley, Trent, Noodle, Funston, The
Intersection Of Us-
180 And Ranch Road 126, Lake Sweetwater, The Intersection Of Us-
180 And Farm Road 600, Hodges, Camp Butman, Stith and Truby.

This includes Interstate 20 between Mile Markers 252 and 272.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3223 10015 3224 10033 3241 10035 3285 10004
      3285 9961
TIME...MOT...LOC 1713Z 219DEG 42KT 3242 10020

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

sn
Special weather statement, Nov 4, 12:51 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1251 PM CDT Fri Nov 4 2022

TXZ098-113-114-127-041830-
Haskell TX-Shackelford TX-Jones TX-Taylor TX-
1251 PM CDT Fri Nov 4 2022

...A strong thunderstorm will impact portions of southeastern
Haskell, eastern Jones, northwestern Shackelford and north central
Taylor Counties through 130 PM CDT...

At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stith, or near Tye, moving northeast at 55 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Abilene, Merkel, Tye, Hawley, Lueders, Nugent, Avoca, Dyess Afb,
Impact, Funston, Lake Fort Phantom Hill, The Intersection Of Us-
180 And Farm Road 600, Hodges, Big Country Baptist Assembly, Stith
and Truby.

This includes Interstate 20 between Mile Markers 266 and 285.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3301 9947 3296 9947 3296 9941 3281 9924
      3236 9994 3249 10008 3307 9954
TIME...MOT...LOC 1750Z 225DEG 55KT 3251 9991

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:14 AM CDTWind AdvisorySJTCoke, Crockett, Fisher, Irion, Jones, Nolan and 4 more16 hr
Nov 4, 12:04 PM CDTSpecial Weather StatementSJTHaskell41 min
Nov 4, 12:13 PM CDTSpecial Weather StatementSJTJones62 min
Nov 4, 12:51 PM CDTSpecial Weather StatementSJTShackelford39 min
Nov 4, 1:43 PM CDTSpecial Weather StatementSJTShackelford, Throckmorton47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.